MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 8X18IN 4-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y771D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/12/2024.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: was the suture protruding through the packaging?.Unk.The product was returned to us without the packaging.Are there photos available for review? yes.Please provide the lot number.Unk.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).(b)(4).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During an unknown surgery, the suture was popping out of the package.It was a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/11/2024.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.H3 investigational summary: the product was returned to ethicon for evaluation.One paper lid and one winding former with eight strands were received for analysis.The samples pertain to the product code y771d which is a control release and requires eight strands per packet.Additionally, a photo was provided, and with the same condition as the received sample.The visual assessment of the returned sample, the extremes of the suture were outside from the winding former.Also, the foil packet was not received.Overall, it could not be determined what may have caused the incident.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MCRYL VIO 8X18IN 4-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20668160
Report Number2210968-2024-11900
Device Sequence Number8502663
Product Code GAN
UDI-Device Identifier10705031135017
UDI-Public10705031135017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY771D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown